3 Replies
Kate - August 5

Hi Ladies. I have been reading lots of posts about getting sick while taking Metformin. The key is to keep going with it and after about a week you will feel OK. If you miss a pill your body reacts, you must take them all the time. I don't eat as much as I used to, but Im sure it will be worth it in the future. Also my Gyno who is very good has told me that I must keep taking them until I am three months pregnant because of risk of miscarridge. I start clomphine (Clomid) on Day 5 - currently waiting for AF. Good luck girls!


Ari - August 5

I am on metmorfin and got pregnant my first month on it. Did not even need anything else. The stomach upset was well worth it. The doctor said, "stop the bc pill and go on glucophage" I did, and 3 weeks later voila. Plus, since I have PCOS they did not think it would be that easy. Well, I plan to stay on it throughout my pregnancy. There have been plenty of healthy babies born on it and it helps with metabolism and diabetes control. I recommend that women who have trouble conceiving really look into this as an option. It is cheap and it works. I was only on 500mg day which is pretty small and was ovulating for the first time in years after only 2 weeks.


Ari - August 5

If anyone wants to e-mail me about my experience please feel free at [email protected]


Amy - August 5

Congratulations, Ari! Thanks for the words of encouragement about Metforming. I must admit, I was seriously thinking of quitting after only one day!

I went on Metformin on Wednesday (3rd August), starting with 500mg that evening with my dinner. I started feeling a bit weird, with a dodgy tummy, around 10pm, and I went to bed. Woke up Thursday feeling *very* ill, with severely upset stomach, very lethargic and weak, tired and weepy, and my TEETH hurt (has anybody ever heard of it causing tooth pain??). I couldn't even go to work, which is unusual for me.

Anyway, the second night I took 250mg by cutting a tablet in half, and I did the same tonight, and my symptoms have all relaxed a bit. Still have a tiny little gripe in my tummy, and a couple of my teeth feel tender (which I just find bizarre) but otherwise ok. Looking forward to the benefits of this drug, if it turns out to be the right one for me.

One thing I noticed straight away is that my appetite is gone. No, it's not gone, actually. It's NORMAL. I am hungry in the morning, so I have breakfast, and then I just don't want anything else til around 12:30pm-1pm. Normally I would snack at my desk all morning on grapes, crackers, etc. I don't feel the urge to snack at all, even in late afternoon. In the evening, I have my dinner, and I don't want anything else before bed. I'm 36 years old, and that is very new behaviour for me. I think I'm more excited about that, than anything. If I manage to lose weight and avoid diabetes, I'll be thrilled. If I somehow manage to conceive, I'll be over the moon. My husband and I have been ttc for nearly 18 months now.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?